Posted by scrawller on April 13, 2004, at 15:20:46
In reply to Re: Dr says no withdrawal - ha! » scrawller, posted by jiggitykid on April 6, 2004, at 12:19:26
i'm at day 12 now. feeling more myself. not quite yet, but more. have a new psych. ended up at my regular doctor's office with the confirmation that it was most likely withdrawal and that i was coming off it way too soon. ended up upping clonapin in the evenings so that i could sit still, but basically fumbling and crying my way through a week.
in the end, i don't think effexor (or any type of seratonin effecting drug is best for me). that's why i went off of it. i'm bipolar, not depressed, and at this point, don't really need an antidepressent in my mix; a mood stabilizer alone should work. coming off of effexor has been horrible for me, especially after being told by my psych that what i was feeling was not withdrawal. i felt like i really was losing my mind for no reason. more than once i thought i was going to end up in the hospital.
but, 12 days later (i feel like an alcoholic!) i feel okay. i understand that effexor works for some people, it just didn't for me. and it angers me more that i wasn't warned how difficult it would be to discontinue use. my primary care physician said that coming off of effexor can be as hard as coming off of paxil for a lot of patients, and that really just scares me.
anyway, i think i'm over the hump. for those of you in the midst of it. hang in there. for those of you who effexor is working for, i'm glad you've been lucky enough to find something. for those of you still looking, just be sure to ask all the questions that you need answered before starting a new med, and evaluate what's important to you. remember that all our bodies work different - and just because something didn't work for someone else doesn't mean it won't work for you.